MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190200
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Cellulitis (1768); Inflammation (1932); Sepsis (2067)
Date of Event 08/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 2 years 1 month post implant of phasix mesh, patient was diagnosed with sepsis, cellulitis, abscess, inflammation.The instructions-for-use supplied with the device list inflammation as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-apr-2015) is considered to be a best estimate.This emdr represents the phasix mesh (device #2).Additional supplemental emdr was submitted to represent the ventrio st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by patient¿s attorney: (b)(6) 2015 - patient was diagnosed with ventral incisional hernia thereby underwent open repair with the implant of ventrio st mesh (device #1).Per operative notes, ¿the hernia sac was excised.A ventrio st mesh (device #1) was placed into the abdomen and sutured.¿ (b)(6) 2015 - patient was diagnosed with ventral incisional hernia and exploratory laparotomy thereby underwent open repair with the explant of old mesh (device #1) and implant of phasix mesh (device #2).Per operative notes, ¿the fascia was closed under the seroma, grasped the ventrio st mesh (device #1) and were able to pull away from the anterior abdominal wall.The seroma was entirely drained, and the mesh was removed.Adhesions were taken down.A phasix mesh (device #2) was placed and sutured.¿ (b)(6) 2017 - patient was diagnosed with abscess & sepsis, open wound abdominal wall thereby underwent excision & debridement of skin and subcutaneous tissue to fascia.Per operative notes, ¿incising the skin and subcutaneous tissue overlying the open draining wound and area of cellulitis.All chronically inflamed tissue was removed.¿ attorney alleges that the patient had adhesions, pain, infection, hernia recurrence and seroma.It was also alleged that the patient had excision and debridement of nonviable and chronically inflamed tissue and washout of abdominal wound.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21879726
Report Number1213643-2025-090164
Device Sequence Number20990458
Product Code OOD
UDI-Device Identifier00801741077678
UDI-Public(01)00801741077678(17)170428(10)HUZD0741
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number1190200
Device Lot NumberHUZD0741
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age37 YR
Patient SexFemale